Alert archive / Michigan / Wind Advisories in 2007

Wind Advisory 12, NWS Marquette, MI

September 22, 2007Houghton County, Keweenaw County, Michigan

NWS Marquette, MI issued this wind advisory at Sep 22, 2007, 1:47 AM EDT for Houghton County, Keweenaw County, Michigan. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 22, 2007, 1:47 AM EDT (05:47 UTC)
Expired
Sep 22, 2007, 6:00 AM EDT
In force
4 hr
Issued by
NWS Marquette, MI

Counties Houghton County, MI, Keweenaw County, MI

The radar

The Marquette radar (KMQT), 95 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.8 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-218 J/kg
Mixed-layer LCL
1933 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
398 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KMQT 220547
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
ISSUED BY NATIONAL WEATHER SERVICE GREEN BAY WI
147 AM EDT SAT SEP 22 2007

...WINDS TO SLOWLY SUBSIDE OVERNIGHT...

.WINDS WILL SLOWLY SUBSIDE OVERNIGHT AS A STRONG STORM SYSTEM
PULLS AWAY FROM THE AREA.

MIZ001-003-221000-
/O.CAN.KMQT.HW.W.0002.000000T0000Z-070922T0600Z/
/O.NEW.KMQT.WI.Y.0012.070922T0547Z-070922T1000Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
147 AM EDT SAT SEP 22 2007

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE HAS ISSUED A WIND ADVISORY...WHICH
IS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING. THE HIGH WIND
WARNING HAS BEEN CANCELLED.

WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH ARE
EXPECTED...ESPECIALLY OVER EXPOSED HIGHER TERRAIN AREAS. WINDS
WILL SLOWLY DIMINISH OVERNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JS
1 follow-up statement
000 
WWUS73 KMQT 220842
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
ISSUED BY NATIONAL WEATHER SERVICE GREEN BAY WI
442 AM EDT SAT SEP 22 2007

.WINDS WILL CONTINUE TO DIMINISH EARLY THIS MORNING AS THE STORM
SYSTEM PULLS AWAY FROM THE AREA.

MIZ001-003-221000-
/O.CON.KMQT.WI.Y.0012.000000T0000Z-070922T1000Z/
KEWEENAW-NORTHERN HOUGHTON-
INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK
442 AM EDT SAT SEP 22 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS
MORNING. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE
EXPECTED THROUGH THE EARLY MORNING HOURS...ESPECIALLY OVER EXPOSED
HIGHER TERRAIN AREAS. 

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Sep 22, 1:46 AM EDT, 1 minute earlier.

Area forecast discussion, Sep 22, 1:46 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
ISSUED BY NATIONAL WEATHER SERVICE GREEN BAY WI
146 AM EDT SAT SEP 22 2007

.UPDATE...WINDS STARTING TO COME DOWN BUT STILL PRETTY STG OVER
THE KEWEENAW. WL REPLACE THE HIGH WIND WARNING SET TO EXPIRE AT 2
AM WITH A WIND ADVISORY UNTIL 600 AM. UPDATED PRODUCT SUITE WL BE
OUT ASAP.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR MIZ001-003-

&&

JS
Hazardous weather outlook, Sep 21, 4:38 PM EDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
438 PM EDT FRI SEP 21 2007

MIZ001>005-009>012-084-221200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-GOGEBIC-
IRON-DICKINSON-MENOMINEE-SOUTHERN HOUGHTON-
438 PM EDT FRI SEP 21 2007 /338 PM CDT FRI SEP 21 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

STRONG THUNDERSTORMS...SOME SEVERE...WILL DEVELOP AHEAD OF AND
ALONG A COLD FRONT AND TRACK EASTWARD ACROSS UPPER MICHIGAN THIS
EVENING. EXPECT THE FRONT TO REACH IRONWOOD AND HOUGHTON BETWEEN 5
AND 7 PM EDT...THEN SHIFT EASTWARD INTO CENTRAL UPPER MICHIGAN BY
10 PM EDT. DAMAGING WINDS...ALONG WITH LARGE HAIL AND HEAVY RAIN
ARE EXPECTED WITH THE SEVERE STORMS. ISOLATED TORNADOES MAY ALSO
OCCUR...ESPECIALLY WITH ANY STORMS THAT FORM AHEAD OF THE COLD
FRONT. LOOK FOR SEVERE THUNDERSTORMS TO END BY MIDNIGHT.

WIND GUSTS TO 45 MPH ARE EXPECTED OVER THE NORTH HALF OF UPPER
MICHIGAN THROUGH LATE AFTERNOON. WEST WIND GUSTS TO 60 MPH ARE
POSSIBLE OVER THE KEWEENAW LATE THIS AFTERNOON INTO THIS EVENING.
PLEASE SEE THE LATEST NON PRECIPITATION WEATHER STATEMENT FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND MONDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

LSZ221-241>248-263-264-221200-
KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE
LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI-
MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI-
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM
AND SOUTH OF THE US/CANADIAN BORDER-
LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD
BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING
WHITEFISH BAY-
438 PM EDT FRI SEP 21 2007 /338 PM CDT FRI SEP 21 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT THROUGH SATURDAY WITH SOUTH GALES
SHIFTING TO WEST GALES LATE THIS AFTERNOON AND THIS EVENING.
WIND GUSTS TO 45 KNOTS ON THE WEST HALF AND GUSTS TO 50 KNOTS ON THE
EAST HALF ARE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND MONDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

LMZ221-248-262-221200-
BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND
PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID-
LINE OF THE LAKE-
438 PM EDT FRI SEP 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

STRONG THUNDERSTORMS WILL DEVELOP AHEAD OF AND ALONG A COLD
FRONT THIS EVENING. SOME OF THE STORMS MAY PRODUCE HIGH WIND GUSTS
AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND MONDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MIZ006-007-013-014-085-221200-
ALGER-LUCE-DELTA-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
438 PM EDT FRI SEP 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TONIGHT

STRONG THUNDERSTORMS...SOME SEVERE...WILL DEVELOP AHEAD OF AND
ALONG A COLD FRONT AND TRACK EASTWARD ACROSS UPPER MICHIGAN THIS
EVENING. EXPECT THE FRONT TO REACH CENTRAL UPPER MICHIGAN BY 10 PM
EDT. DAMAGING WINDS...ALONG WITH LARGE HAIL AND HEAVY RAIN ARE
EXPECTED WITH THE SEVERE STORMS. ISOLATED TORNADOES MAY ALSO
OCCUR...ESPECIALLY WITH ANY STORMS THAT FORM AHEAD OF THE COLD
FRONT. LOOK FOR SEVERE THUNDERSTORMS TO END BY 2 AM EDT.

WIND GUSTS TO 45 MPH ARE EXPECTED OVER THE NORTH HALF OF UPPER
MICHIGAN EARLY THIS EVENING. PLEASE SEE THE LATEST NON
PRECIPITATION WEATHER STATEMENT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND MONDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

MRC/ROLFSON

In the hours before

Local storm report, Sep 21, 8:49 PM EDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
849 PM EDT FRI SEP 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 PM     TSTM WND DMG     2 E EWEN                46.53N 89.24W
09/21/2007                   ONTONAGON          MI   LAW ENFORCEMENT

            TREE LIMBS DOWN

&&

AJ
Special weather statement, Sep 21, 9:28 PM EDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
928 PM EDT FRI SEP 21 2007

MIZ005-220200-
MARQUETTE-
928 PM EDT FRI SEP 21 2007

...SIGNIFICANT WEATHER ALERT FOR MARQUETTE COUNTY UNTIL 1000 PM
EDT...

AT 926 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SHOWERS AND THUNDERSTORMS PRODUCING GUSTY WINDS ALONG A LINE
EXTENDING FROM 21 MILES NORTHEAST OF MARQUETTE TO 9 MILES SOUTHWEST
OF GWINN. THESE SHOWERS AND STORMS WERE MOVING EAST AT 45 MPH.

WIND GUSTS AROUND 40 MPH ARE EXPECTED.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  MARQUETTE.
  HARVEY.
  LITTLE LAKE.
  SKANDIA.
  MCFARLAND.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

ROLFSON
Special weather statement, Sep 21, 9:37 PM EDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
937 PM EDT FRI SEP 21 2007

MIZ006-085-220245-
ALGER-NORTHERN SCHOOLCRAFT-
937 PM EDT FRI SEP 21 2007

...SIGNIFICANT WEATHER ALERT FOR ALGER AND SCHOOLCRAFT COUNTIES UNTIL
1045 PM EDT...

AT 935 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES NORTHEAST
OF MARQUETTE TO 8 MILES SOUTH OF GWINN. THESE STORMS WERE MOVING
EAST AT 40 MPH.

WIND GUSTS TO 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  SUNDELL.
  KIVA.
  TRAUNIK.
  TRENARY.
  CHRISTMAS.
  MUNISING.
  WETMORE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

ROLFSON
Local storm report, Sep 21, 10:00 PM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1000 PM EDT FRI SEP 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     JACOBVILLE              46.98N 88.40W
09/21/2007                   HOUGHTON           MI   AMATEUR RADIO

            FIVE 9 INCH TREES BLOWN DOWN

&&

TG
Special weather statement, Sep 21, 10:12 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1012 PM EDT FRI SEP 21 2007

MIZ013-220315-
DELTA-
1012 PM EDT FRI SEP 21 2007

...SIGNIFICANT WEATHER ALERT FOR DELTA COUNTY UNTIL 1115 PM EDT...

AT 1009 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TRENARY TO 8 MILES
NORTHEAST OF POWERS...OR ALONG A LINE EXTENDING FROM 20 MILES
SOUTHWEST OF MUNISING TO 15 MILES WEST OF ESCANABA.  THESE STORMS
WERE MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  ROCK.
  SCHAEFFER.
  PERKINS.
  MAPLEWOOD.
  RAPID RIVER.
  GLADSTONE.
  ESCANABA.
  ROUND LAKE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

ROLFSON
Special weather statement, Sep 21, 11:20 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
ISSUED BY NATIONAL WEATHER SERVICE GREEN BAY WI
1120 PM EDT FRI SEP 21 2007

MIZ005-011-012-220500-
MARQUETTE-DICKINSON-MENOMINEE-
1120 PM EDT FRI SEP 21 2007

...TORNADO WATCH 679 HAS EXPIRED...

THE TORNADO WATCH FOR MARQUETTE...DICKINSON AND MENOMINEE COUNTIES HAS
EXPIRED. THE THREAT OF SEVERE WEATHER HAS ENDED IN THESE COUNTIES.

AN UPDATED WATCH COUNTY NOTIFICATION MESSAGE WILL BE ISSUED AS SOON AS
POSSIBLE.

KIECKBUSCH

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 9:35 PM EDTSpecial Marine WarningMQT115 min
Sep 21, 9:45 PM EDTSpecial Marine WarningMQT2 hr

Nearby

Wind Advisories in Michigan, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.